Alert archive / Vermont / River Flood Warnings in 2011

River Flood Warning 9, NWS Burlington, VT

April 26, 2011Rutland County, Vermont

NWS Burlington, VT issued this river flood warning at Apr 26, 2011, 7:19 AM EDT for Rutland County, Vermont. It took effect at Apr 26, 2011, 11:00 AM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 7:19 AM EDT (11:19 UTC)
In effect from
Apr 26, 2011, 11:00 AM EDT
Expired
Apr 26, 2011, 1:02 PM EDT
In force
2 hr
Issued by
NWS Burlington, VT
Flood severity
Minor

County Rutland County, VT

The radar

The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Otter Creek at Center Rutland (CENV1). The gauge peaked at 7.81 ft at Apr 26, 2011, 10:00 AM EDT.

actionminormoderate4681004/2604/27
Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04282000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

861 
WGUS41 KBTV 261119
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BURLINGTON VT 
719 AM EDT TUE APR 26 2011

...THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN VERMONT... 

  OTTER CREEK AT CENTER RUTLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC021-270400-
/O.NEW.KBTV.FL.W.0009.110426T1500Z-110427T0400Z/
/CENV1.1.ER.110426T1500Z.110426T1800Z.110426T2200Z.NO/
719 AM EDT TUE APR 26 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OTTER CREEK AT CENTER RUTLAND.
* FROM THIS MORNING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:00 AM TUESDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 8.2 FEET BY TUESDAY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...AT 8.0 FEET...LOW LYING PORTIONS OF SOUTH CREEK ROAD WILL 
  FLOOD IN CLARENDON BETWEEN WALKER MOUNTAIN ROAD AND WALLINGFORD. IN
  PITTSFORD...ELM STREET AND DEPOT ROAD WILL BE UNDER WATER.  FIELD 
  FLOODING WILL OCCUR ALONG DORR DRIVE IN RUTLAND...ALONG WITH 
  LOWLAND FLOODING UPSTREAM TO WALLINGFORD AND DOWNSTREAM TO 
  PITTSFORD.

$$
1 follow-up statement
480 
WGUS81 KBTV 261702
FLSBTV
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BURLINGTON VT 
102 PM EDT TUE APR 26 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
VERMONT...
 
  OTTER CREEK AT CENTER RUTLAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...


SAFETY MESSAGE...

IF YOU LIVE OR TRAVEL NEAR STREAMS AND RIVERS...SEEK HIGHER GROUND 
IMMEDIATELY AT FIRST SIGNS OF RISING WATER. OBEY ALL ROAD CLOSURE 
SIGNS...THEY ARE THERE FOR YOUR SAFETY. DO NOT ATTEMPT TO DRIVE 
THROUGH FLOODED AREAS...MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. TURN 
AROUND, DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR BY
VISITING OUR WEB SITE AT: WEATHER.GOV.

&&

VTC021-261732-
/O.CAN.KBTV.FL.W.0009.000000T0000Z-110427T0400Z/
/CENV1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
102 PM EDT TUE APR 26 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE OTTER CREEK AT CENTER RUTLAND.
* AT 12:00 PM TUESDAY THE STAGE WAS 7.6 FEET. 
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.8 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 7.3 FEET BY WEDNESDAY MORNING.
* IMPACT...AT 7.0 FEET...THERE WILL BE FIELD FLOODING ALONG OTTER
  CREEK FROM CLARENDON DOWNSTREAM TO PITTSFORD.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 26, 4:28 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 26, 4:28 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
428 AM EDT TUE APR 26 2011

.SYNOPSIS...
AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE NORTH COUNTRY
FOR MUCH OF THE WEEK AS SEVERAL WEATHER SYSTEMS MOVE THROUGH THE
REGION. THESE FEATURES WILL HELP GENERATE SHOWERS AND SOME
THUNDERSTORMS ALONG WITH SOME HEAVY RAIN. TEMPERATURES WILL TREND
ABOVE NORMAL THROUGH THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 400 AM EDT TUESDAY...PRECIPITATION ALONG AND AHEAD OF A
WARM FRONT SITUATED TO OUR SOUTH WILL CONTINUE TO EXIT THE REGION
THIS MORNING. WARM FRONT PUSHES NORTHWARD THROUGH THE DAY BUT
PROGRESS WILL BE SLOWED BY NORTHERLY FLOW FROM HIGH PRESSURE
CENTERED OVER JAMES BAY AND A COLD FRONT SKIRTING ALONG THE
INTERNATIONAL BORDER. HIGH TEMPS AND SUBSEQUENT CONVECTIVE
POTENTIAL WILL LARGELY DEPEND ON THE NORTHWARD PUSH OF THE FRONT
ALONG WITH ANY CLEARING THAT OCCURS. BASED ON CURRENT
PROJECTIONS...FEEL THE BEST CHANCE FOR STORMS WILL BE ACROSS
CENTRAL AND SOUTHERN PORTIONS OF THE AREA WHICH SHOULD GET INTO
THE WARM SECTOR LATE THIS AFTERNOON. STILL CAN'T RULE OUT THUNDER
NORTH OF THE FRONT AS WELL SO WILL CONTINUE TO MENTION THE CHANCE
FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA. EXPECT HIGHEST
TEMPS TO BE ACROSS SOUTHERN AREAS IN THE UPPER 60S TO MAYBE LOWER
70S...AND COOLER NORTH IN UPPER 50S TO MID 60S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
AS OF 400 AM EDT TUESDAY...WARM FRONT PUNCHES THROUGH THE REGION
TONIGHT PLACING THE ENTIRE FORECAST AREA IN THE WARM SECTOR. IN
ADDITION...A SHORTWAVE MOVING ALONG SOUTHWESTERLY MID/UPPER FLOW
WILL TRACK JUST WEST OF THE REGION ENHANCING THE POTENTIAL FOR
SHOWERS AND THUNDERSTORMS TONIGHT. SURFACE INSTABILITY INCREASES
TONIGHT AND THROUGH WEDNESDAY AS THE AREA GETS FURTHER INTO THE
WARM SECTOR. VERY DIFFICULT THOUGH TO PINPOINT WHERE ANY STORMS
WILL POP WITH VERY HIGH UNCERTAINTY AS TO WHERE ANY TRIGGERS COME
FROM. WILL CONTINUE TO MENTION HIGH CHANCE TO LOW LIKELY POPS FOR
SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY FOR NOW. OVERNIGHT
LOWS TUESDAY NIGHT WILL BE GENERALLY MILD WITH SOUTHERLY FLOW AND
CLOUD COVER...MAINLY IN THE 50S. WEDNESDAYS HIGHS WILL BE WELL
ABOVE NORMAL AS THE AREA IS WELL INTO THE WARM SECTOR...SO
LOOKING AT AREA-WIDE UPPER 60S TO LOWER 70S...MAYBE WARMER.

LATE WEDNESDAY NIGHT THROUGH THURSDAY A STRONG SHORTWAVE AND
ASSOCIATED COLD FRONT WILL ADVANCE EAST FROM THE GREAT LAKES/OHIO
VALLEY REGION. WITH MOIST AND UNSTABLE AIRMASS IN PLACE
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED. LIKELY TO BE A
BUSY DAY AROUND HERE WITH SUFFICIENT SURFACE INSTABILITY TO
PRODUCE STRONG TO LOCALLY SEVERE STORMS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 427 AM EDT TUESDAY...EXPECTING A CHANCE OF SHOWERS THURSDAY
NIGHT AND FRIDAY AS A CLOSED UPPER LOW OVER QUEBEC AND ITS
ASSOCIATED UPPER TROUGH MOVE THROUGH THE REGION. HAVE KEPT IN A
SLIGHT CHANCE FOR SHOWERS FRIDAY NIGHT AND SATURDAY. RIDGE OF HIGH
PRESSURE TO BUILD INTO THE REGION SATURDAY NIGHT AND EARLY SUNDAY
WITH FAIR AND DRY WEATHER EXPECTED. GFS AND ECMWF MODELS SHOW SOME
DIFFERENCES FOR SUNDAY AND MONDAY...WITH THE ECMWF MODEL SHOWING A
RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE REGION SUNDAY AND
MONDAY... WITH DRY CONDITIONS EXPECTED. GFS SHOWS A WEAKENING
FRONTAL SYSTEM APPROACHING THE REGION SUNDAY AFTERNOON. HAVE GONE
WITH SLIGHT CHANCE POPS FOR SHOWERS FROM THE CHAMPLAIN VALLEY
EASTWARD ON SUNDAY... WITH LOW CHANCE POPS FOR SHOWERS ACROSS THE
ADIRONDACKS AND SAINT LAWRENCE VALLEY SUNDAY AFTERNOON. GFS HAS
TRENDED SOMEWHAT TOWARD THE ECMWF WITH THE WEAKENING FRONTAL SYSTEM.
HAVE ONLY GONE WITH SLIGHT CHANCE POPS FOR SHOWERS SUNDAY NIGHT
AND MONDAY...BUT ECMWF MAY HAVE THE RIGHT IDEA WITH A DRY FORECAST
FOR SUNDAY AND MONDAY...ESPECIALLY WITH THE GFS SHOWING A
WEAKENING TREND WITH THE FRONTAL SYSTEM ON SUNDAY.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THROUGH 06Z WEDNESDAY...VARIABLE CONDITIONS ACROSS THE REGION AT
THIS TIME FROM VFR TO LOCAL POCKETS OF IFR/MVFR IN RAIN AND LOW CEILINGS.
EXPECTING SOMEWHAT HEAVIER RAIN TO TAPER OFF LATER THIS MORNING...WITH
CEILINGS RANGING FROM VFR TO MVFR. THE BEST CHANCE FOR ANY THUNDERSTORMS
TODAY WILL BE ACROSS SOUTH CENTRAL VERMONT...ESPECIALLY AT KRUT
AND KVSF. SURFACE WINDS WILL BE MAINLY LESS THAN 10 KNOTS THROUGH
THE PERIOD. EXPECTING SOMEWHAT MORE STEADIER RAIN TO OCCUR AFTER
00Z WEDNESDAY.

OUTLOOK 06Z WEDNESDAY THROUGH SATURDAY...
WED...OCNL MVFR IN SCT SHOWERS/TSTMS.
THU...MVFR AND PSBLY IFR AT TIMES IN SHWRS/TSTMS.
FRI...MAINLY VFR. PSBL MVFR IN SCT SHOWERS.
SAT...VFR UNDER HIGH PRESSURE.

&&

.HYDROLOGY...
AS OF 400 AM EDT TUESDAY...UPWARDS OF AN INCH OF RAIN HAS FALLEN
ACROSS PORTIONS OF THE REGION OVERNIGHT...WITH THE HIGHEST
AMOUNTS OCCURRING ACROSS CENTRAL AND SOUTHERN VERMONT WHERE
HEAVIER RAIN FELL FROM MORE CONVECTIVE SHOWERS AND THUNDERSTORMS.
ALREADY NOTING SOME SHARP RISES ON THE OTTER CREEK AND OTHER
SMALLER BROOK/STREAMS AND EXPECT THIS TREND TO CONTINUE INTO THE
MORNING HOURS AS PRECIPITATION CONTINUES. WILL LEAVE FLOOD WATCH
INTACT FOR NOW...THOUGH FEEL THE THREAT FOR FLOODING WILL MAINLY
BE ACROSS RUTLAND/WINDSOR/ORANGE COUNTIES WITH DECREASED CHANCES
NORTHWARD.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH THROUGH THIS EVENING FOR VTZ001>012-016>019.
NY...FLOOD WATCH THROUGH THIS EVENING FOR NYZ026>031-034-035-087.

&&

SYNOPSIS...LAHIFF
NEAR TERM...LAHIFF
SHORT TERM...LAHIFF
LONG TERM...WGH
AVIATION...WGH/RJS
HYDROLOGY...LAHIFF
Hazardous weather outlook, Apr 26, 4:12 AM EDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
412 AM EDT TUE APR 26 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-270815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
412 AM EDT TUE APR 26 2011

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE ANTICIPATED
WEDNESDAY AND THURSDAY. SOME OF THE STRONGER THUNDERSTORMS DURING
THE AFTERNOON AND EVENING HOURS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING...LOCALIZED HEAVY DOWNPOURS...AND BRIEF GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:17 PM EDTAreal Flood AdvisoryBTVAddison, Caledonia, Chittenden, Franklin, Grand Isle, Lamoille and 5 more6 hr

Nearby

River Flood Warnings in Vermont, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.